MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567340
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Date of event was approximated to (b)(6) 2020 as no event date was reported.(b)(4).Investigation results: a visual examination of the returned complaint device revealed that the balloon and the catheter did not have any visual defects and was in a good condition.A several quantity of dry contrast was also noticed inside the balloon.Functional analysis could not be performed as the balloon lumen was blocked, and it was not possible to unclog it.The balloon was visually inspected through high magnification, and it was discovered that the balloon had a pinhole located over the distal ro marker of the balloon material.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as the manner in which the device was handled and manipulated, and/or the interaction between the balloon and the scope, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.According to the complainant, during the procedure, the balloon was successfully inflated to about 6 to 8 am; however, the balloon loss pressure and eventually would not inflate anymore.Reportedly, the balloon was removed from the patient and another maxforce balloon was used.The second balloon was inflated to 2 atm for testing prior to procedure and there were no issues noted; however, the balloon would not inflate when inside the patient.The second balloon was then removed from the patient, and liquid was noted coming out of the balloon.The procedure was completed with a third maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable, good and fine.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9990868
Report Number3005099803-2020-01689
Device Sequence Number17102797
Product Code FGE
UDI-Device Identifier08714729097051
UDI-Public08714729097051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model NumberM00567340
Device Catalogue Number6734
Device Lot Number0023855822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1